Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 232, NWS Little Rock, AR

September 24, 2021Jackson County, Woodruff County, Arkansas

NWS Little Rock, AR issued this river flood warning at Sep 24, 2021, 7:31 AM CDT for Jackson County, Woodruff County, Arkansas. It took effect at Sep 24, 2021, 9:44 AM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Sep 24, 2021, 7:31 AM CDT (12:31 UTC)
In effect from
Sep 24, 2021, 9:44 AM CDT
Expired
Sep 25, 2021, 8:05 PM CDT
In force
34 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cache River at Patterson (PTTA4). The gauge peaked at 9.08 ft at Sep 24, 2021, 6:00 PM CDT.

actionminormoderatemajor8101209/2409/2509/2609/27
Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07077500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

863 
WGUS44 KLZK 241231
FLWLZK

Flood Warning
National Weather Service Little Rock AR
731 AM CDT Fri Sep 24 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Cache River Near Patterson affecting Woodruff and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC067-147-251245-
/O.NEW.KLZK.FL.W.0232.210924T1800Z-210926T1800Z/
/PTTA4.1.ER.210924T1800Z.210924T1800Z.210925T1200Z.NO/
731 AM CDT Fri Sep 24 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the Cache River Near Patterson.
* From this afternoon to early Sunday afternoon.
* At 7:15 AM CDT Friday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to flood stage this 
  afternoon to a crest of 9.0 feet this afternoon. It will then fall 
  below flood stage tomorrow morning.
* Impact...At 9.0 feet, Low swampy timberland along the river begins 
  to flood. Flood gates should be closed and equipment moved out of 
  the low grounds along the river and tributaries.

&&


           Fld   Observed        Forecast 7 AM      Crest           
Location   Stg   Stg Day/Time   Sat   Sun   Mon  Crest  Time  Date  

Cache River
Patterson  9.0   9.0  Fri 7 AM  9.0  8.7  8.3    9.0 1 PM 9/24      





&&

LAT...LON 3510 9133 3522 9128 3539 9123 3538 9113
      3521 9117 3508 9122

$$

62
4 follow-up statements
859 
WGUS84 KLZK 241444
FLSLZK

Flood Statement
National Weather Service Little Rock AR
944 AM CDT Fri Sep 24 2021

...The Flood Warning is extended for the following rivers in 
Arkansas...

  Cache River Near Patterson affecting Woodruff and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC067-147-251445-
/O.EXT.KLZK.FL.W.0232.210924T1444Z-210927T0000Z/
/PTTA4.1.ER.210924T1315Z.210925T0000Z.210925T1800Z.NO/
944 AM CDT Fri Sep 24 2021

...The Flood Warning is now in effect until Sunday evening...

The Flood Warning continues for
  the Cache River Near Patterson.
* From this morning to Sunday evening.
* At 9:15 AM CDT Friday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 9.1 feet 
  this evening. It will then fall below flood stage early Saturday 
  afternoon.
* Impact...At 9.0 feet, Low swampy timberland along the river begins 
  to flood. Flood gates should be closed and equipment moved out of 
  the low grounds along the river and tributaries.

&&


           Fld   Observed        Forecast 7 AM      Crest           
Location   Stg   Stg Day/Time   Sat   Sun   Mon  Crest  Time  Date  

Cache River
Patterson  9.0   9.0  Fri 9 AM  9.0  8.7  8.3    9.1 7 PM 9/24      





&&

LAT...LON 3510 9133 3522 9128 3539 9123 3538 9113
      3521 9117 3508 9122

$$

62
870 
WGUS84 KLZK 250021
FLSLZK

Flood Statement
National Weather Service Little Rock AR
721 PM CDT Fri Sep 24 2021

...The Flood Warning continues for the following rivers in 
Arkansas...

  Cache River Near Patterson affecting Woodruff and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC067-147-260030-
/O.CON.KLZK.FL.W.0232.000000T0000Z-210927T0000Z/
/PTTA4.1.ER.210924T1315Z.210925T0600Z.210925T1800Z.NO/
721 PM CDT Fri Sep 24 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Cache River Near Patterson.
* Until Sunday evening.
* At 6:15 PM CDT Friday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 9.1 feet 
  just after midnight Friday night. It will then fall below flood 
  stage early Saturday afternoon.
* Impact...At 9.0 feet, Low swampy timberland along the river begins 
  to flood. Flood gates should be closed and equipment moved out of 
  the low grounds along the river and tributaries.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Sat   Sun   Mon  Crest  Time  Date  

Cache River
Patterson  9.0   9.1  Fri 6 PM  8.9  8.6  8.0    9.1 1 AM 9/25      





&&

LAT...LON 3510 9133 3522 9128 3539 9123 3538 9113
      3521 9117 3508 9122

$$

232
755 
WGUS84 KLZK 251447
FLSLZK

Flood Statement
National Weather Service Little Rock AR
947 AM CDT Sat Sep 25 2021

...The Flood Warning is extended for the following rivers in 
Arkansas...

  Cache River Near Patterson affecting Woodruff and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC067-147-261500-
/O.EXT.KLZK.FL.W.0232.000000T0000Z-210927T0600Z/
/PTTA4.1.ER.210924T1315Z.210925T0945Z.210926T0000Z.NO/
947 AM CDT Sat Sep 25 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Cache River Near Patterson.
* Until early Monday morning.
* At 9:15 AM CDT Saturday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 6.0 feet Thursday morning.
* Impact...At 9.0 feet, Low swampy timberland along the river begins 
  to flood. Flood gates should be closed and equipment moved out of 
  the low grounds along the river and tributaries.

&&


           Fld   Observed        Forecast 7 AM      Crest           
Location   Stg   Stg Day/Time   Sun   Mon   Tue  Crest  Time  Date  

Cache River
Patterson  9.0   9.0  Sat 9 AM  8.8  8.4  7.7     Falling      





&&

LAT...LON 3510 9133 3522 9128 3539 9123 3538 9113
      3521 9117 3508 9122

$$

62
139 
WGUS84 KLZK 260105
FLSLZK

Flood Statement
National Weather Service Little Rock AR
805 PM CDT Sat Sep 25 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Cache River Near Patterson affecting Woodruff and Jackson 
  Counties.

ARC067-147-260215-
/O.CAN.KLZK.FL.W.0232.000000T0000Z-210926T0105Z/
/PTTA4.1.ER.210924T1315Z.210925T0945Z.000000T0000Z.NO/
805 PM CDT Sat Sep 25 2021

...The Flood Warning for the Cache River Near Patterson has been 
cancelled...

The Flood Warning is cancelled for
  the Cache River Near Patterson.
* At 7:15 PM CDT Saturday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is expected to fall to 6.2 feet by Wednesday 
  evening.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Sun   Mon   Tue  Crest  Time  Date  

Cache River
Patterson  9.0   8.9  Sat 7 PM  8.7  8.1  7.2         FALLING      





&&

LAT...LON 3510 9133 3522 9128 3539 9123 3538 9113
      3521 9117 3508 9122

$$

70

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Sep 24, 6:05 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 24, 6:05 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
605 AM CDT Fri Sep 24 2021

.UPDATE...

Updated to include the 12z aviation discussion below.

&&

.AVIATION...

Primarily VFR conditions expected through the period with sfc
winds out of the S-SW, increasing to near 10 kts at times this
afternoon at a few locations. Some terminals could briefly see
impacts through 14z from FG development originating from nearby
lakes.

&&

.PREV DISCUSSION...(ISSUED 249 AM CDT Fri Sep 24 2021)
SHORT TERM...Today Through Saturday Night

Little in the way of meaningful weather is expected through the
short term period. H500 trough extending south beneath its parent
Low north of the US/CA border will transition from the Northern
Plains today and across the Great Lakes saturday. Perhaps some
clouds will spread over the area but the state is expected to
remain dry. Before washing out over Arkansas a weak front is
expected to move in from the northwest Saturday morning, a brief
wind shift will be noted for some.

Sfc ridging will shift to the southeast and mid level ridging, SW
of the area, will build northeast toward the state. Temperatures
will continue to slowly climb. As S-SW flow picks up a bit, a
minor increase in low level moisture will be noted across the
area.

LONG TERM...Sunday Through Thursday

Early in the long term periods, southerly winds will be prevalent
as Arkansas sits between surface high pressure over the southeast
conus and low pressure developing out in the northern Plains. Aloft,
the pattern will become rather amplified, as blocking develops over
the Mid-Mississippi Valley. This blocking...potentially a
rather large Omega block...should persist through the end of the
period. Arkansas will most likely end up being in the westernmost
trough of the block, and for us, that will bring strengthening
southwest flow aloft, increased moisture and rain chances, and
slightly cooler temperatures with the increased cloud cover
expected. Through the period, temperatures will range above seasonal
averages...most significantly early on in the period.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...67
Hazardous weather outlook, Sep 24, 2:52 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
252 AM CDT Fri Sep 24 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
252 AM CDT Fri Sep 24 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.